What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 29, 5:18 PM EST, 37 minutes earlier.
Area forecast discussion, Jun 29, 5:18 PM EST, 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Burlington VT
618 PM EDT Sat Jun 29 2019
.SYNOPSIS...
A cold front and unseasonably strong upper-level low pressure
system across northern Ontario this afternoon will bring
increasing chances for showers and embedded thunderstorms late
tonight into Sunday across the North Country. The abundant
clouds and widespread showers for Sunday will also result in
cooler temperatures, with highs only in the upper 60s to lower
70s. Total rainfall amounts between a third and half inch are
generally expected. Drier weather returns for Sunday night and
Monday as high pressure builds eastward from the eastern Great
Lakes region. Looking at highs in the lower 80s on Monday, but
will see a gradual increase in heat and humidity mid to late
next week, including for Independence Day.
&&
.NEAR TERM /THROUGH SUNDAY NIGHT/...
As of 614 PM EDT Saturday...Convection from approaching cold
front in Canada about ready to move into CWA. MLCape values
1000-1500 j/kg ahead of it and looking at recent radar trends of
increasing activity means a few Severe could be possible in St.
Lawrnc Vly as well as VT Intl border.
Activity will become more widespread as the evening becomes
overnight but intensity should weaken with loss of daytime
heating.
Updated grids which includes raising pops to likely/Cat this
evening/overnight.
Previous Aftn Discussion...The North Country has largely been
in between synoptic forcing mechanisms today, with a shortwave
trough embedded in WNWLY mid-level flow passing across the srn
tier of NY and central/ern PA, and a deep-layer low and
associated sfc cold front still north of the Ottawa Valley as of
1930Z this afternoon. With partly sunny conditions, our air mass
is moderately unstable with minimal CIN late this aftn. Surface
dewpoints in the mid- 60s and valley temperatures near 80F are
contributing to SBCAPE values of 1000-1500 J/kg, and locally
near 2000 J/kg across the St. Lawrence Valley per RAP-based SPC
mesoanalysis. Absence of much forcing has kept convective
activity isold, with just isold showers from the srn Champlain
Valley ewd across central VT associated with terrain-related
forcing. Maintained a chance of thunderstorms through this
evening with an isold storm or two. However, it appears coverage
of showers and a few embedded thunderstorms will gradually
increase toward 03Z-midnight across nrn NY as better upper-
level forcing translates sewd from Ontario. There should still
be sufficient CAPE to support tstms overnight, so as PoPs
increase across our region overnight, maintained chance of
thunderstorms. Weak low-level flow regime and diminishing CAPE
should preclude severe threat. Lows overnight generally 57-61F
with general increase in cloud cover after midnight areawide.
On Sunday, should see the unseasonably strong upper-low/thermal
low translating sewd across our region from 12-18Z, along with
best chances for shower activity during Sunday morning into
early afternoon (PoPs 80-90%). Maintained a slight chance of
thunderstorms, driven largely by the steepening mid-level lapse
rates. If embedded convective cells can develop, will need to
watch for small hail with any stronger cores as WBZ heights fall
to around 8kft. Surface temperatures will be cool as we wrap up
June, with daytime highs only 66-71F most sections with N-NW
winds around 10-15 mph. Should see decreasing PoPs from west to
east Sunday afternoon as mid-level trough axis departs quickly
toward coastal/sern New England. With rainfall amounts of
0.4-0.6" generally expected across our region, anticipate
partial clearing Sunday evening into the overnight period will
lead to nocturnal/radiational fog formation in the favored
valley locations, especially across central/ern VT and within
the valley locations in the nrn Adirondacks. Fog may be locally
dense in some valleys. Lows Sunday night mainly in the mid-
upper 50s.
&&
.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
As of 326 PM EDT Saturday...Beautiful summer day expected Monday as
ridge axis is directly over New England with NW flow aloft and high
pressure at the surface. 925mb temperatures around 18-19 C are
supportive of high temperatures in the low to mid 80s across the
area. Low dewpoint and breezy afternoon will make this feel like a
perfect summer day. Clouds will increase in the afternoon with
precipitation chances increasing towards midnight as weak front
approaches the area. Not ideal timing of front and with any lack of
both real dynamical and thermal support, front washes out as it
crosses area with meager precipitation accumulation expected.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 326 PM EDT Saturday...No real changes from previous forecast
with deep NW flow across the area through Wednesday, therefore
expecting mostly dry weather Tuesday and Wednesday. Given mid-level
height rises and limited 1000-500mb moisture not really
expecting anything to develop at this time. Flow then becomes
more zonally oriented with the best chances for some convection
showers Thursday/Friday as subtle height falls and return
moisture from the Gulf of Mexico tries to work its way into New
England. Temperatures through the period will continue to feel
like summer with highs in the upper 80s to low 90s. Especially
as large scale ridge builds across CONUS and 925mb temperatures
remain greater than 20C through the week (and warming to
potentially 24-26C by Friday with mid 90s possible late week).
While temperatures will be increasing, at this time it does not
look like the humidity will be as stifling as this time last
year. Even though airmass will interact with subtropical air
from the Gulf of Mexico, the airmass over us looks to be
slightly modified by continental trajectories. Additionally,
overnight lows will remain generally in the 60s providing some
relief from the heat. For those who wanted summer, it looks like
it has arrived in the North Country!
&&
.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
Through 18Z Sunday...Isolated to scattered showers are expected
across the North Country this afternoon into this evening. An
isolated thunderstorm is also possible, but overall coverage of
storms is expected to be limited. Generally looking at
prevailing VFR conditions, but brief intervals of MVFR or even
IFR are possible if any of the scattered showers pass directly
over a TAF location. Late tonight into Sunday, a strong mid-
level low will translate from NW-SE across the North Country,
bringing more widespread MVFR ceilings with HIR TRRN OBSCD,
after midnight through mid-morning on Sunday. Winds initially
SW or W this afternoon will gradually turn NW late this
afternoon and through the remainder of the TAF period as a weak
surface trough shifts south and east of the region. Sustained
winds generally 10 kts or less, but may see some brief gusts
later this afternoon in the 16-18kt range. Winds may also be
locally stronger near any isold tstm activity.
Outlook...
Sunday Night: VFR. Chance SHRA.
Monday: VFR. NO SIG WX.
Monday Night: Mainly VFR, with local MVFR possible. Chance SHRA.
Tuesday: Mainly VFR, with local MVFR possible. Chance SHRA.
Tuesday Night: VFR. NO SIG WX.
Wednesday: VFR. NO SIG WX.
Wednesday Night: VFR. NO SIG WX.
Independence Day: VFR. Slight chance SHRA, Slight chance TSRA.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.
&&
SYNOPSIS...Banacos
NEAR TERM...Banacos/SLW
SHORT TERM...LaRocca
LONG TERM...LaRocca
AVIATION...Banacos
Hazardous weather outlook, Jun 29, 4:35 AM EST, 13 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
535 AM EDT Sat Jun 29 2019
NYZ026>031-034-035-087-VTZ001>012-016>019-300945-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Windsor-
Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland-
535 AM EDT Sat Jun 29 2019
This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.
.DAY ONE...Today and tonight.
Showers and thunderstorms will redevelop across the North Country
this afternoon as a cold front pushes through. A few of the
thunderstorms could be strong to severe with the potential for gusty
winds and small hail. The potential for strong to severe
thunderstorms will diminish heading into this evening with the loss
of instability but continued rain showers and a few rumbles of
thunder are expected.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 29, 5:04 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Burlington VT
604 PM EDT Sat Jun 29 2019
VTZ002>004-006-007-016-292300-
Essex-Caledonia-Western Franklin-Eastern Franklin-Orleans-Lamoille-
604 PM EDT Sat Jun 29 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
LAMOILLE...NORTH CENTRAL CALEDONIA...ORLEANS...WEST CENTRAL ESSEX AND
NORTHEASTERN FRANKLIN COUNTIES...
At 602 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 16 miles north of Newport Center to 10
miles northwest of North Troy Village to 7 miles north of Franklin.
Movement was southeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Newport City, Enosburg Falls, Orleans, Derby Center, Franklin,
Charleston, Jay, Newport Town, Jay In Franklin County, Eden,
Westmore, Bakersfield, Orleans Village, Berkshire, Glover, Montgomery
Center, Brownington, Albany, Montgomery and Coventry.
LAT...LON 4501 7206 4477 7187 4467 7219 4465 7274
4501 7296
TIME...MOT...LOC 2202Z 334DEG 26KT 4519 7232 4512 7253 4509 7289
HaynesSpecial weather statement, Jun 29, 5:21 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Burlington VT
621 PM EDT Sat Jun 29 2019
NYZ087-292315-
Southwestern St. Lawrence-
621 PM EDT Sat Jun 29 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. LAWRENCE
COUNTY...
At 620 PM EDT, a strong thunderstorm was located 8 miles northwest of
Hammond, moving southeast at 30 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Gouverneur, De Kalb, Fowler, Richville, Edwardsville, Hammond,
Hermon, Morristown, Russell, Rossie, Edwards, Chippewa Bay, South
Hammond, Talcville, Nelson Corner, North Hammond, Jacques Cartier
State Park, Fullerville, North Gouverneur and Balmat.
Frequent lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If you are on or near the St. Lawrence River, get out of the water
and move indoors or inside a vehicle. Remember, lightning can strike
out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
LAT...LON 4441 7579 4442 7579 4442 7581 4443 7579
4443 7577 4445 7579 4444 7577 4445 7575
4445 7578 4446 7577 4447 7578 4446 7579
4447 7579 4460 7565 4444 7511 4417 7534
4440 7584 4441 7584
TIME...MOT...LOC 2220Z 317DEG 27KT 4453 7582
HaynesSpecial weather statement, Jun 29, 5:34 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Burlington VT
634 PM EDT Sat Jun 29 2019
VTZ008-010-012-292330-
Windsor-Washington-Orange-
634 PM EDT Sat Jun 29 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ORANGE...NORTHEASTERN
WINDSOR AND SOUTH CENTRAL WASHINGTON COUNTIES...
At 634 PM EDT, a strong thunderstorm was located near Randolph,
moving southeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Braintree Hill, Tunbridge, Thetford Hill State Park, Chelsea,
Thetford Center, Randolph, Strafford, Norwich, Thetford, Brookfield,
Vershire, Braintree, Sharon, West Fairlee, Fairlee, Roxbury,
Royalton, East Brookfield, South Tunbridge and North Thetford.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4386 7219 4383 7218 4382 7219 4381 7218
4379 7220 4377 7220 4374 7223 4373 7230
4400 7274 4407 7264 4388 7217 4387 7217
TIME...MOT...LOC 2234Z 307DEG 21KT 4396 7255
HaynesSpecial weather statement, Jun 29, 5:47 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Burlington VT
647 PM EDT Sat Jun 29 2019
VTZ003-004-007-292345-
Essex-Caledonia-Orleans-
647 PM EDT Sat Jun 29 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
CALEDONIA...NORTHEASTERN ORLEANS AND NORTHERN ESSEX COUNTIES...
At 647 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Pittsburg to near Lewis to near
Morgan. Movement was southeast at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Island Pond, Canaan, Morgan, Ferdinand, Warren Gore, Averys Gore,
Brunswick, Brighton, Bloomfield, Averill, Warners Grant, Lewis,
Lemington, Holland, Charleston, Norton, Derby, Newark, East Haven and
Maidstone.
LAT...LON 4500 7149 4500 7152 4499 7154 4496 7151
4494 7152 4491 7149 4486 7155 4484 7155
4482 7157 4479 7157 4475 7163 4469 7160
4470 7186 4497 7210 4495 7177 4501 7165
4501 7147
TIME...MOT...LOC 2247Z 299DEG 19KT 4506 7145 4489 7171 4487 7192
Haynes